IDEAS home Printed from https://ideas.repec.org/p/pra/mprapa/6253.html
   My bibliography  Save this paper

A Probability Distribution Associated With Events With Multiple Occurrences

Author

Listed:
  • Panaretos, John
  • Xekalaki, Evdokia

Abstract

The paper discusses extensions of the well-known hypergeometric and negative hypergeometric distributions for describing data with multiple counts. The derivation of these extensions is based on certain urn schemes that allow for sampling clusters of items rather than individual items. The obtained distributions are then examined with respect to their properties, interrelations as well as relations to other existing distributions

Suggested Citation

  • Panaretos, John & Xekalaki, Evdokia, 1989. "A Probability Distribution Associated With Events With Multiple Occurrences," MPRA Paper 6253, University Library of Munich, Germany.
  • Handle: RePEc:pra:mprapa:6253
    as

    Download full text from publisher

    File URL: https://mpra.ub.uni-muenchen.de/6253/1/MPRA_paper_6253.pdf
    File Function: original version
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Panaretos, John & Xekalaki, Evdokia, 1986. "On Generalized Binomial and Multinomial Distributions and Their Relation to Generalized Poisson Distributions," MPRA Paper 6248, University Library of Munich, Germany.
    2. Panaretos, John & Xekalaki, Evdokia, 1986. "The stuttering generalized waring distribution," Statistics & Probability Letters, Elsevier, vol. 4(6), pages 313-318, October.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Anant Godbole & Stavros Papastavridis & Robert Weishaar, 1997. "Formulae and Recursions for the Joint Distribution of Success Runs of Several Lengths," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 49(1), pages 141-153, March.

    More about this item

    Keywords

    Cluster hypergeometric distribution; Cluster negative hypergeometric distribution; Cluster binomial distribution; Cluster Polya distribution;

    JEL classification:

    • C1 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:6253. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joachim Winter). General contact details of provider: http://edirc.repec.org/data/vfmunde.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.